search for




 

A Case of Aggravation of Thyroid Goiter after Treatment with PD-1 Inhibitor for Breast Cancer in Patients with Underlying Hashimoto’s Thyroiditis
Int J Thyroidol 2018;11(2):172-175
Published online November 30, 2018;  https://doi.org/10.11106/ijt.2018.11.2.172
© 2018 Korean Thyroid Association.

Hana Kim, Min Joo Kim, Young Shin Song and Sun Wook Cho

Department of Internal Medicine, Seoul National University Hospital, Seoul National University College of Medicine, Seoul, Korea
Correspondence to: Sun Wook Cho, MD, PhD, Department of Internal Medicine, Seoul National University Hospital, 101 Daehak-ro, Jongno-gu, Seoul 03080, Korea
Tel: 82-2-2072-4761, Fax: 82-2-762-9662, E-mail: swchomd@gmail.com
Received May 2, 2018; Revised July 3, 2018; Accepted August 9, 2018.
This is an open-access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0), which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Anti-programmed cell death-1 (PD-1) humanized monoclonal antibody inhibits PD-1 activity by binding to the PD-1 receptor on T-cells and blocking PD-1 ligands and induces immune tolerance of cancer cells. It has been widely used for various kinds of cancer treatment. However, many immune-related adverse events (irAEs) have been reported because it modulates our immune system. In this case study, we reported a case of 42-year-old woman with Hashimoto’s thyroiditis who showed rapid aggravation of thyroid goiter and acute hyperventilation syndrome after treatment with PD-1 inhibitor as a neoadjuvant chemotherapy for breast cancer.
Keywords : PD-1 inhibitor, Immune-related adverse events (irAEs), Hashimoto’s thyroiditis, Goiter


November 2018, 11 (2)